Alert archive / Florida / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 49, NWS Jacksonville, FL

May 19, 2016Nassau County, Florida

NWS Jacksonville, FL issued this severe thunderstorm warning at May 19, 2016, 4:17 PM EDT for Nassau County, Florida. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 19, 2016, 4:17 PM EDT (20:17 UTC)
Expired
May 19, 2016, 4:45 PM EDT
In force
28 min
Issued by
NWS Jacksonville, FL
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Nassau County, FL

The radar

The Jacksonville radar (KJAX), 22 km from the middle of the area, began a volume at 20:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 8.3 hours before the alert went out and 21 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2016-05-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1273 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2016-05-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1273 J/kg
Mixed-layer CIN
-23 J/kg
Mixed-layer LCL
644 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
98 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted.

826 
WUUS52 KJAX 192017
SVRJAX
FLC089-192045-
/O.NEW.KJAX.SV.W.0049.160519T2017Z-160519T2045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
417 PM EDT THU MAY 19 2016

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN NASSAU COUNTY IN NORTHEASTERN FLORIDA...

* UNTIL 445 PM EDT

* AT 416 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ST. MARYS...
  MOVING EAST AT 15 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  ST. MARYS...FERNANDINA BEACH AND YULEE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 3050 8147 3052 8145 3057 8151 3056 8151
      3052 8154 3057 8159 3055 8161 3058 8161
      3056 8168 3073 8164 3073 8157 3075 8158
      3075 8157 3071 8154 3074 8153 3074 8152
      3073 8153 3074 8142 3048 8138
TIME...MOT...LOC 2016Z 289DEG 13KT 3070 8161 

HAIL...1.00IN
WIND...60MPH
 
$$

HESS
1 follow-up statement
721 
WWUS52 KJAX 192045
SVSJAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
445 PM EDT THU MAY 19 2016

FLC089-192054-
/O.EXP.KJAX.SV.W.0049.000000T0000Z-160519T2045Z/
NASSAU FL-
445 PM EDT THU MAY 19 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN NASSAU COUNTY
WILL EXPIRE AT 445 PM EDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER SMALL HAIL...
GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
JACKSONVILLE.

REMEMBER...A SEVERE THUNDERSTORM WARNING STILL REMAINS IN EFFECT FOR
CENTRAL NASSAU COUNTY UNTIL 515 PM EDT...

LAT...LON 3050 8147 3052 8145 3057 8151 3056 8151
      3052 8154 3057 8159 3055 8161 3058 8161
      3056 8168 3073 8164 3073 8157 3075 8158
      3075 8157 3071 8154 3074 8153 3074 8152
      3073 8153 3074 8142 3048 8138
TIME...MOT...LOC 2041Z 289DEG 13KT 3070 8161 

$$

HESS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 3:43 PM EDT, 34 minutes earlier.

Area forecast discussion, May 19, 3:43 PM EDT, 34 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
343 PM EDT THU MAY 19 2016

.SHORT TERM /THROUGH SUNDAY/...

Numerous storms are moving through southeast Georgia this
afternoon along a broad surface trough that is in the process of
slipping south towards the FL/GA border. Scattered storms across
northeast Florida have been drifting east out ahead of the
predominant Gulf Coast seabreeze towards the Atlantic Coast. LAPS
CAPE analysis currently shows over 3000 J/KG in the area from
Gainesville to Jacksonville. All of this activity is converging
towards the Jacksonville area and will likely culminate there as
the outflow boundaries merge with the two seabreezes in the next
hour or two with storms becoming numerous to widespread down the
I-95 corridor. All storms will be capable of locally heavy
downpours, frequent lightning and gusty winds. A few of the
strongest storms will be capable of damaging wind gusts, small
hail and excessive lightning.

Another round of thunderstorms is expected to move into our
northwest zones through late this afternoon as the surface
boundary continues to drift south across a very moist and
unstable atmosphere. This area of thunderstorms will drift south
towards northern Florida this evening and may hold together long
enough to produce a second round of storms across northern Florida
as well. All of this activity is being enhanced by upper level
energy associated with a series of shortwave troughs.

Some leftover activity may linger past midnight tonight but the
bulk of the action will be either over or winding down completely
with only an isolated storm or two possible near the Atlantic
coast after midnight. Some fog or low stratus may develop again
late tonight into early tomorrow morning similar to this morning.
This will likely slow the onset of heating tomorrow morning which
will delay the Atlantic seabreeze again, resulting in another
active convective afternoon similar to today with numerous to
widespread storms developing within a very moist and unstable
environment. An upper trough will begin to dig into southeast
Georgia by tomorrow evening and this will enhance thunderstorm
activity, keeping it going at least through the evening hours and
likely past midnight as well. Strong to severe storms will be
possible tomorrow afternoon and evening with heavy downpours,
large hail, and damaging wind gusts all possible.

Fri night...
Scattered to numerous showers and storms will likely be ongoing
as shortwave trough pushes across the SE states in combination
with frontal boundary and weak low pres over AL-GA-SC.
Plenty of moisture to work with to keep some threat of showers
and possibly few storms into the overnight hours as well as they
push w to e around 25 kt in mean 500-1000 mb flow. Highest
chances look to be in SE GA where stronger shortwave energy and
moisture will reside. With area firmly in the warm sector...humid
conditions expected with lows around 70 deg.

Saturday through Sunday...expectation is that a couple of sfc lows
will be across the Carolinas with a trailing cold front SW into
the Nrn Gulf Coast. The front is expected to move ese with possible
enhanced low level forcing over extreme nrn FL and far SE GA as well
as near the e coast sea breeze. We expect showers/storms Saturday
ahead of the front but with drier air beginning to filter in aloft
would expect coverage to be more in the scattered range. A few storms
could be strong given MLCAPE of about 1500-2000 J/kg and effective
shear in the 20-30 kt range. Highs should push into the mid to
possibly upper 80s with wsw flow at 10-15 kt and gusty with humid
conditions with dewpoints near upper 60s/near 70. By Saturday night
and Sunday...sfc low pres will lifts newd off the e coast while frontal
boundary continues to sag swd. Lingering sct showers and storms
Saturday night will likely fade/diminish after midnight while the
less humid conditions filter in with lows in the mid 60s to around 70.
Front will push down the state Sunday with drier air-mass expected with
PWATs down to 1-1.25 inches. Sfc high pres will move in through
the TN and Ohio Valley areas allowing low level winds to turn
nw-nely. Certainly more comfortable temps from about lower to mid 80s
with dewpoints in the lower to mid 60s...especially in SE GA.
There is a low end chance of showers or a few storms over the ern
and most srn zones where low level moisture will pool in the
aftn.

&&

.Long Term (Monday-Thursday)...
Pattern shift continues to develop as the trough that was over
the srn and central CONUS moves off the E Coast of the U.S.,
providing for a drier and subsident regime as the mid and upper
level flow is nwly in between the departing western ATLC trough
and a building ridge upstream from the Great Lakes extending
southward over the GOMEX. High pressure builds into the region and
settles over SE GA and NE FL mid week. Winds shift to easterly on
Tuesday and then east-southeast on Wednesday with precipitable
water values slowly recovering from near 1 inch on Monday to
1.2-1.3 inches by Wednesday/Thursday as SFC High moves from over
the region Monday to further offshore over the adjacent Atlantic
each day. Temperatures will be near normal.

&&

.AVIATION...

Storms will become numerous across the Jacksonville area around
20z and last for an hour or two through late this afternoon. This
has been accounted for in the TAFS and more specific details will
be added for each terminal as we go through the rest of the
afternoon. Strong gusty winds and IFR conditions in heavy
downpours will be possible with the strongest storms. We will get
a break through the early evening hours before potentially another
round of storms approach from the northwest late this evening. We
have used PROB30 groups for now to show this potential. Patchy fog
and low clouds may produce MVFR to possibly IFR conditions late
tonight into tomorrow morning. Another active day of storms is
expected again tomorrow afternoon.

&&

.MARINE...

A frontal boundary will remain stalled over the waters the next
couple of days. A cold front will approach the waters Saturday
and cross the waters Saturday night. These boundaries coupled with
a very moist and unstable atmosphere will bring increased shower
and thunderstorm activity through Saturday. Prevailing onshore
winds generally less than 15 knots will veer to the southwest
Friday night and Saturday ahead of the cold front and then become
Northwest Sunday morning behind the front. The threat of storms
will end on Sunday with no storms expected through early next
week. Northeasterly winds will develop Sunday afternoon and
continue through early next week but no headlines are anticipated.

RIP CURRENTS: LOW RISK.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  67  84  69  85 /  60  80  70  40
SSI  71  82  71  84 /  60  60  60  50
JAX  70  87  70  87 /  60  70  50  50
SGJ  72  85  71  85 /  40  60  40  50
GNV  70  88  70  87 /  30  60  50  50
OCF  70  89  70  87 /  30  60  40  40

&&

.JAX Watches/Warnings/Advisories...
FL...None.
GA...None.
AM...None.
&&

Shuler/Shashy/
Hazardous weather outlook, May 19, 3:53 PM EDT, 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
353 PM EDT THU MAY 19 2016

AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125-
GAZ132>136-149>154-162>166-200745-
COASTAL WATERS FROM ALTAMAHA SOUND TO FERNANDINA BEACH FL OUT
20 NM-
COASTAL WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL OUT
20 NM-
COASTAL WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
WATERS FROM ALTAMAHA SOUND GA TO FERNANDINA BEACH FL FROM 20 TO
60 NM-
WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL FROM 20 TO 60 NM-
WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL FROM 20 TO 60 NM-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-INLAND NASSAU-INLAND DUVAL-UNION-
BRADFORD-CLAY-ST. JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-
COASTAL NASSAU-COASTAL DUVAL-COFFEE-JEFF DAVIS-BACON-APPLING-
WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-COASTAL GLYNN-
ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN-
353 PM EDT THU MAY 19 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA...
SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...

NUMEROUS TO WIDESPREAD THUNDERSTORMS WILL CONTINUE ACROSS SOUTHEAST
GEORGIA AND ALONG THE I-95 CORRIDOR OF NORTHEAST FLORIDA THROUGH
THIS EVENING. A FEW SEVERE STORMS WILL BE CAPABLE OF DAMAGING WIND
GUSTS AND EXCESSIVE CLOUD TO GROUND LIGHTNING. LOCALLY HEAVY
DOWNPOURS MAY LEAD TO LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

AN APPROACHING COLD FRONT WILL BRING NUMEROUS SHOWERS AND SCATTERED
THUNDERSTORMS TO THE AREA FRIDAY AFTERNOON INTO SATURDAY MORNING.
A FEW STORMS MAY BE STRONG AND PRODUCE STRONG WIND GUSTS IN ADDITION
TO FREQUENT LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO SELF ACTIVATE IF WARNINGS ARE ISSUED FOR
THEIR AREA.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

In the hours before

Special weather statement, May 19, 3:13 PM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
313 PM EDT THU MAY 19 2016

FLZ024-GAZ164-191945-
INLAND NASSAU FL-CHARLTON GA-
313 PM EDT THU MAY 19 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN NASSAU AND EAST
CENTRAL CHARLTON COUNTIES UNTIL 345 PM EDT...

AT 313 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11
MILES SOUTHWEST OF FOLKSTON...MOVING EAST AT 5 MPH.

HAIL UP TO NICKEL SIZE IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

LOCATIONS IMPACTED INCLUDE...
HILLIARD...FOLKSTON AND HOMELAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3060 8219 3063 8220 3078 8215 3079 8217
      3089 8192 3085 8190 3083 8190 3082 8189
      3080 8188 3079 8187 3064 8178
TIME...MOT...LOC 1913Z 258DEG 6KT 3071 8213

HESS
Special weather statement, May 19, 3:34 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
334 PM EDT THU MAY 19 2016

FLZ033-192000-
ST. JOHNS FL-
334 PM EDT THU MAY 19 2016

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL ST. JOHNS COUNTY
UNTIL 400 PM EDT...

AT 334 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
VILANO BEACH...OR NEAR SAINT AUGUSTINE...MOVING EAST AT 15 MPH.

HAIL UP TO NICKEL SIZE IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

LOCATIONS IMPACTED INCLUDE...
SAINT AUGUSTINE...SAINT AUGUSTINE BEACH...SOUTH PONTE VEDRA...VILANO
BEACH...SAINT AUGUSTINE SOUTH...SAINT AUGUSTINE SHORES...BUTLER BEACH
AND ANASTASIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 2983 8140 3003 8143 3006 8128 2979 8119
TIME...MOT...LOC 1934Z 268DEG 13KT 2994 8135

HESS
Special weather statement, May 19, 3:41 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
341 PM EDT THU MAY 19 2016

GAZ132-149-192030-
ATKINSON GA-COFFEE GA-
341 PM EDT THU MAY 19 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN COFFEE AND NORTHERN
ATKINSON COUNTIES UNTIL 430 PM EDT...

AT 341 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES NORTHEAST OF ALAPAHA...OR 10 MILES SOUTHWEST OF AMBROSE...MOVING
EAST AT 35 MPH.

HAIL UP TO NICKEL SIZE IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE.

LOCATIONS IMPACTED INCLUDE...
DOUGLAS AND AMBROSE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3147 8314 3147 8312 3150 8310 3151 8308
      3156 8306 3161 8306 3159 8267 3131 8270
      3139 8312 3140 8313 3140 8314 3143 8314
      3146 8315
TIME...MOT...LOC 1941Z 284DEG 29KT 3148 8313

NELSON
Special weather statement, May 19, 3:55 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
355 PM EDT THU MAY 19 2016

GAZ132-149-150-192045-
ATKINSON GA-WARE GA-COFFEE GA-
355 PM EDT THU MAY 19 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WARE...SOUTHEASTERN
COFFEE AND SOUTHEASTERN ATKINSON COUNTIES UNTIL 445 PM EDT...

AT 355 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
COGDELL...OR 10 MILES SOUTHEAST OF PEARSON...MOVING NORTHEAST AT 15
MPH.

EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

LOCATIONS IMPACTED INCLUDE...
WAYCROSS...NICHOLLS...PEBBLE HILL...DIXIE UNION...MILLWOOD...BICKLEY AND
AXSON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3155 8262 3153 8259 3147 8260 3147 8253
      3133 8239 3129 8239 3129 8237 3127 8236
      3123 8231 3117 8267 3118 8267 3118 8273
      3124 8285
TIME...MOT...LOC 1955Z 236DEG 13KT 3121 8271

NELSON
Special weather statement, May 19, 4:03 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
403 PM EDT THU MAY 19 2016

FLZ024-025-124-125-192045-
COASTAL NASSAU FL-INLAND DUVAL FL-COASTAL DUVAL FL-INLAND NASSAU FL-
403 PM EDT THU MAY 19 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL NASSAU AND DUVAL COUNTIES
UNTIL 445 PM EDT...

AT 403 PM EDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM NASSAU VILLAGE-RATLIFF TO NAS JAX. MOVEMENT WAS
NORTHEAST AT 20 MPH.

HAIL UP TO NICKEL SIZE IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

LOCATIONS IMPACTED INCLUDE...
JACKSONVILLE...FERNANDINA BEACH...ORANGE PARK...CALLAHAN...JACKSONVILLE
INTERNATIONAL ARPT...PONTE VEDRA BEACH...UNF...MANDARIN...ARLINGTON...
YULEE...NEPTUNE BEACH...ORTEGA...CRAIG FIELD...SAN MARCO...RIVERSIDE...
RATLIFF...NAS JAX...NASSAU VILLAGE-RATLIFF...OCEANWAY AND BAYMEADOWS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3020 8137 3025 8144 3021 8143 3022 8142
      3023 8142 3020 8141 3018 8144 3012 8168
      3019 8168 3019 8175 3052 8202 3073 8145
      3021 8133
TIME...MOT...LOC 2003Z 238DEG 16KT 3050 8179 3021 8165

HESS
Special weather statement, May 19, 4:08 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
408 PM EDT THU MAY 19 2016

FLZ023-192100-
BAKER FL-
408 PM EDT THU MAY 19 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN BAKER COUNTY UNTIL 500
PM EDT...

AT 408 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
OLUSTEE...OR 14 MILES NORTHWEST OF RAIFORD...MOVING EAST AT 15 MPH.

HAIL UP TO NICKEL SIZE IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

LOCATIONS IMPACTED INCLUDE...
MACCLENNY...GLEN ST. MARY...SANDERSON AND OLUSTEE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3036 8217 3036 8216 3037 8213 3037 8210
      3036 8209 3036 8205 3015 8205 3014 8245
      3020 8246 3030 8246
TIME...MOT...LOC 2008Z 264DEG 12KT 3023 8238

HESS

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 19, 2:38 PM EDTSpecial Weather StatementJAXSaint Johns52 min
May 19, 2:40 PM EDTSpecial Marine WarningJAX95 min
May 19, 2:44 PM EDTSpecial Weather StatementJAXHamilton46 min
May 19, 2:48 PM EDTSpecial Weather StatementJAXPutnam42 min
May 19, 2:55 PM EDTSpecial Marine WarningJAX95 min
May 19, 3:00 PM EDTSpecial Marine WarningJAX2 hr
May 19, 3:02 PM EDTSpecial Weather StatementJAXBaker43 min
May 19, 3:03 PM EDTSpecial Weather StatementJAXBradford, Union42 min
May 19, 3:07 PM EDTSpecial Weather StatementJAXAlachua38 min
May 19, 3:31 PM EDTSevere Thunderstorm WarningJAXNassau44 min
May 19, 3:34 PM EDTSpecial Weather StatementJAXSaint Johns26 min
May 19, 4:01 PM EDTSpecial Marine WarningJAX89 min
May 19, 4:03 PM EDTSpecial Weather StatementJAXDuval, Nassau42 min
May 19, 4:08 PM EDTSpecial Weather StatementJAXBaker52 min
May 19, 4:25 PM EDTSevere Thunderstorm WarningJAXDuval35 min
May 19, 4:35 PM EDTSevere Thunderstorm WarningJAXDuval, Nassau21 min
May 19, 4:51 PM EDTSpecial Weather StatementJAXFlagler39 min
May 19, 4:55 PM EDTAreal Flood AdvisoryJAXDuval, Nassau65 min
May 19, 5:02 PM EDTSpecial Weather StatementJAXDuval28 min
May 19, 5:17 PM EDTSevere Thunderstorm WarningJAXFlagler19 min
May 19, 5:22 PM EDTSpecial Marine WarningJAX53 min
May 19, 5:24 PM EDTSpecial Marine WarningJAX66 min
May 19, 5:41 PM EDTAreal Flood AdvisoryJAXFlagler64 min
May 19, 5:56 PM EDTAreal Flood AdvisoryJAXDuval, Nassau64 min
May 19, 6:06 PM EDTSpecial Marine WarningJAX54 min
May 19, 6:09 PM EDTSpecial Weather StatementJAXFlagler51 min
May 19, 6:13 PM EDTSpecial Weather StatementJAXClay47 min
May 19, 6:24 PM EDTSevere Thunderstorm WarningJAXFlagler, Saint Johns51 min
May 19, 6:32 PM EDTSpecial Marine WarningJAX58 min
May 19, 6:44 PM EDTAreal Flood AdvisoryJAXClay, Saint Johns2 hr
May 19, 6:45 PM EDTAreal Flood AdvisoryJAXFlagler, Saint Johns2 hr
May 19, 6:49 PM EDTSevere Thunderstorm WarningJAXClay, Saint Johns41 min
May 19, 6:54 PM EDTSpecial Marine WarningJAX96 min
May 19, 6:59 PM EDTSpecial Marine WarningJAX91 min
May 19, 7:00 PM EDTSpecial Weather StatementJAXNassau45 min
May 19, 7:02 PM EDTSpecial Marine WarningJAX88 min
May 19, 7:03 PM EDTSpecial Weather StatementJAXPutnam42 min
May 19, 7:12 PM EDTSevere Thunderstorm WarningJAXClay, Putnam, Saint Johns48 min
May 19, 7:28 PM EDTSpecial Weather StatementJAXFlagler47 min
May 19, 7:31 PM EDTSpecial Weather StatementJAXBradford, Union44 min
May 19, 7:50 PM EDTSpecial Weather StatementJAXNassau25 min
May 19, 7:59 PM EDTSpecial Marine WarningJAX91 min

Nearby

Severe Thunderstorm Warnings in Florida, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.